MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER
Model Number FX441T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information/investigation results became available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx441t) was implanted during a procedure performed on unknown.According to the complainant, the system was believed to be operated in adjustment problems.The patient underwent a revision procedure.The complaint device has not yet returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: unknown.Weight: unknown.Height: unknown.Gender: unknown.
 
Event or Problem Description
Subsequently, it was reported that the complainant believed that the shunt system was blocked.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: -particles in the delivery liquid; -deposits / residue tissues on the progav 2.0; -deposits in the pediatric prechamber.Permeability test: the test showed that all components are permeable.During the test, bloody liquid was flushed out of the shunt system.Computer control test: the computer control test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 9.80 cmh2o.This is within the specified tolerance of 10 cmh2o ± 3 cmh2o.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 13.19 cmh2o.This is not within the specified tolerance of 20 +4/-2 cmh2o.According to our results, we can detect a presence of an accelerated outflow.Adjustability test: the progav 2.0 was found to be not adjustable.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force test indicates that the brake function of the progav 2.0 is present.Due to the non-adjustability of the valve, an investigation of the braking force is not applicable.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we have determined that there was a non- adjustability of the progav 2.0 valve and an accelerated outflow of the shuntassistant at the time of our investigation.The non- adjustability and the accelerated outflow in the shunt system were caused of the detected deposits.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER
Common Device Name
PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16694453
Report Number3004721439-2023-00079
Device Sequence Number7454636
Product Code JXG
UDI-Device Identifier04041906137465
UDI-Public4041906137465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2021
Device Model NumberFX441T
Device Catalogue NumberFX441T
Device Lot Number20029724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexFemale